Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 16, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 19, 2018, 8:27 PM CDT for Buena Vista County, Clay County, Iowa. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2018, 8:27 PM CDT (01:27 UTC)
- Expired
- Mar 23, 2018, 1:00 AM CDT
- In force
- 3 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Buena Vista County, IA, Clay County, IA
The radar
The Sioux Falls radar (KFSD), 143 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Linn Grove (LNNI4).
- Action stage
- 14 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
903
WGUS43 KFSD 200127
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
827 PM CDT Mon Mar 19 2018
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC021-041-210527-
/O.NEW.KFSD.FL.W.0016.180320T0127Z-180323T0600Z/
/LNNI4.1.ER.180320T0055Z.180320T1200Z.180322T0600Z.NO/
827 PM CDT Mon Mar 19 2018
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River At Linn Grove.
* until late Thursday night.
* At 8PM Monday the stage was 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 18.1 feet by Tuesday March 20.
The river will fall below flood stage Thursday March 22.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
LITTLE SIOUX RIVER
LNNI4 18.0 18.02 Mon 8 PM 18.1 Tue 7 AM 18.0 Mon Mar 19
FERGUSON3 follow-up statements
085
WGUS83 KFSD 200137
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
837 PM CDT Mon Mar 19 2018
...The Flood Warning continues for the following rivers in South
Dakota...
James River At Mitchell
Firesteel Creek Near Mount Vernon
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River Near Milford
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC035-061-210536-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-180324T1800Z/
/JRMS2.1.ER.180319T0422Z.180320T1800Z.180323T1800Z.NO/
837 PM CDT Mon Mar 19 2018
The Flood Warning continues for
The James River At Mitchell.
* until Saturday afternoon.
* At 7PM Monday the stage was 17.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will crest near 18.0 feet by Tuesday March 20.
The river will fall below flood stage Friday March 23.
* At stages near 17.0 feet...The lower banks overflow.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
SDC035-210536-
/O.EXT.KFSD.FL.W.0013.000000T0000Z-180325T0300Z/
/MTVS2.1.ER.180316T0622Z.180319T2015Z.180324T0300Z.NO/
837 PM CDT Mon Mar 19 2018
The Flood Warning continues for
The Firesteel Creek Near Mount Vernon.
* until Saturday evening.
* At 8PM Monday the stage was 10.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will rise to 10.8 feet by Tuesday March 20.
* At stages near 12.0 feet...The water reaches the bottom of the
bridge on 404th Avenue.
&&
LAT...LON 4383 9850 4392 9842 4381 9829 4379 9807
4373 9805 4374 9831
$$
IAC041-059-210536-
/O.CON.KFSD.FL.W.0014.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.180318T0036Z.180319T2200Z.000000T0000Z.NO/
837 PM CDT Mon Mar 19 2018
The Flood Warning continues for
The Little Sioux River Near Milford.
* until further notice.
* At 5PM Monday the stage was 12.7 feet.
* Flood stage is 12.0 feet.
* Recent activity...The river rose above flood stage on Monday March
19.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC021-041-210536-
/O.CON.KFSD.FL.W.0016.000000T0000Z-180323T0600Z/
/LNNI4.1.ER.180320T0055Z.180320T1200Z.180322T0600Z.NO/
837 PM CDT Mon Mar 19 2018
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until late Thursday night.
* At 8PM Monday the stage was 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Recent activity...The river rose above flood stage on Monday March
19.
* Forecast...The river will crest near 18.1 feet by Tuesday March 20.
The river will fall below flood stage Thursday March 22.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
JAMES RIVER
JRMS2 17.0 17.80 Mon 8 PM 18.0 Tue 1 PM
FIRESTEEL CREEK
MTVS2 8.0 10.68 Mon 8 PM 11.1 Mon Mar 19
LITTLE SIOUX RIVER
MIFI4 12.0 12.71 Mon 5 PM
LNNI4 18.0 18.02 Mon 8 PM 18.1 Tue 7 AM
FERGUSON994
WGUS83 KFSD 201452
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
951 AM CDT Tue Mar 20 2018
...The Flood Warning continues for the following rivers in South
Dakota...Iowa...
James River At Mitchell
Firesteel Creek Near Mount Vernon
Little Sioux River Near Milford
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC035-061-211850-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-180326T0000Z/
/JRMS2.1.ER.180319T0422Z.180320T1800Z.180325T0000Z.NO/
951 AM CDT Tue Mar 20 2018
The Flood Warning continues for
The James River At Mitchell.
* until Sunday evening.
* At 08AM Tuesday the stage was 18.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river is near crest now.
* At stages near 17.0 feet...The lower banks overflow.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
SDC035-211850-
/O.EXT.KFSD.FL.W.0013.000000T0000Z-180325T0000Z/
/MTVS2.1.ER.180316T0622Z.180319T2015Z.180324T0000Z.NO/
951 AM CDT Tue Mar 20 2018
The Flood Warning continues for
The Firesteel Creek Near Mount Vernon.
* until Saturday evening.
* At 09AM Tuesday the stage was 10.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river is near crest now.
* At stages near 12.0 feet...The water reaches the bottom of the
bridge on 404th Avenue.
&&
LAT...LON 4383 9850 4392 9842 4381 9829 4379 9807
4373 9805 4374 9831
$$
IAC041-059-211850-
/O.CON.KFSD.FL.W.0014.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.180318T0036Z.180320T0400Z.000000T0000Z.NO/
951 AM CDT Tue Mar 20 2018
The Flood Warning continues for
The Little Sioux River Near Milford.
* until further notice.
* At 09AM Tuesday the stage was 13.2 feet.
* Flood stage is 12.0 feet.
* At stages near 14.0 feet...Significant amounts of pasture and other
farm lands begin to flood.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC021-041-211850-
/O.EXT.KFSD.FL.W.0016.000000T0000Z-180323T0000Z/
/LNNI4.1.ER.180320T0055Z.180320T0545Z.180322T0000Z.NO/
951 AM CDT Tue Mar 20 2018
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until Thursday evening.
* At 09AM Tuesday the stage was 18.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Wednesday March 21.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
JAMES RIVER
JRMS2 17.0 18.06 Tue 9 AM 18.1 Tue Mar 20
FIRESTEEL CREEK
MTVS2 8.0 10.65 Tue 9 AM 11.1 Mon Mar 19
LITTLE SIOUX RIVER
MIFI4 12.0 13.24 Tue 9 AM 13.6 Mon Mar 19
LNNI4 18.0 18.20 Tue 9 AM 18.9 Tue Mar 20
MG246
WGUS83 KFSD 211402
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
902 AM CDT Wed Mar 21 2018
...The Flood Warning is cancelled for the following rivers in Iowa...
Little Sioux River At Linn Grove
...The Flood Warning continues for the following rivers in South
Dakota...Iowa...
Firesteel Creek Near Mount Vernon
James River At Mitchell
Big Sioux River At Sioux Falls I-90
Little Sioux River Near Milford
Little Sioux River At Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC035-061-221802-
/O.CON.KFSD.FL.W.0015.000000T0000Z-180326T0000Z/
/JRMS2.1.ER.180319T0422Z.180321T1245Z.180325T0000Z.NO/
902 AM CDT Wed Mar 21 2018
The Flood Warning continues for
The James River At Mitchell.
* until Sunday evening.
* At 07AM Wednesday the stage was 18.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Saturday March 24.
* At stages near 17.0 feet...The lower banks overflow.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
SDC035-221802-
/O.EXT.KFSD.FL.W.0013.000000T0000Z-180324T1200Z/
/MTVS2.1.ER.180316T0622Z.180319T2015Z.180323T1200Z.NO/
902 AM CDT Wed Mar 21 2018
The Flood Warning continues for
The Firesteel Creek Near Mount Vernon.
* until Saturday morning.
* At 08AM Wednesday the stage was 10.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Friday March 23.
&&
LAT...LON 4383 9850 4392 9842 4381 9829 4379 9807
4373 9805 4374 9831
$$
SDC099-221802-
/O.EXT.KFSD.FL.W.0017.180321T1440Z-000000T0000Z/
/SFLS2.1.ER.180321T1440Z.180323T1800Z.000000T0000Z.NO/
902 AM CDT Wed Mar 21 2018
...Flood Warning extended until further notice...
The Flood Warning continues for
The Big Sioux River At Sioux Falls I-90.
* until further notice.
* At 08AM Wednesday the stage was 11.9 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...Rise above flood stage by Wednesday March 21 and
continue to rise to near 12.4 feet by Friday March 23. additional
rises are possible thereafter.
* At stages near 12.0 feet...Some agricultural land between 60th
Street North and Interstate 90 begins to flood.
&&
LAT...LON 4370 9679 4370 9672 4361 9674 4360 9674
4360 9676 4366 9676
$$
IAC041-059-221802-
/O.CON.KFSD.FL.W.0014.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.180318T0036Z.180320T0400Z.000000T0000Z.NO/
902 AM CDT Wed Mar 21 2018
The Flood Warning continues for
The Little Sioux River Near Milford.
* until further notice.
* At 08AM Wednesday the stage was 13.0 feet.
* Flood stage is 12.0 feet.
* At stages near 14.0 feet...Significant amounts of pasture and other
farm lands begin to flood.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC041-221802-
/O.CON.KFSD.FL.W.0018.180321T1800Z-180323T1800Z/
/SPWI4.1.ER.180321T1800Z.180322T0000Z.180322T1800Z.NO/
902 AM CDT Wed Mar 21 2018
The Flood Warning continues for
The Little Sioux River At Spencer.
* from this afternoon to Friday afternoon.
* At 08AM Wednesday the stage was 9.9 feet.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage this
afternoon and will crest near 10.1 feet on Thursday.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural
areas begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-211432-
/O.CAN.KFSD.FL.W.0016.000000T0000Z-180323T0000Z/
/LNNI4.1.ER.180320T0055Z.180320T0545Z.000000T0000Z.NO/
902 AM CDT Wed Mar 21 2018
The Flood Warning is cancelled for
The Little Sioux River At Linn Grove.
* At 08AM Wednesday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to slowly fall.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
JAMES RIVER
JRMS2 17.0 18.11 Wed 8 AM 18.1 Wed Mar 21
FIRESTEEL CREEK
MTVS2 8.0 10.30 Wed 8 AM 11.1 Mon Mar 19
BIG SIOUX RIVER
SFLS2 12.0 11.95 Wed 8 AM 12.4 Fri 1 PM
LITTLE SIOUX RIVER
MIFI4 12.0 13.01 Wed 8 AM 13.6 Mon Mar 19
SPWI4 10.0 9.92 Wed 8 AM 10.1 Wed 7 PM
LNNI4 18.0 17.61 Wed 8 AM 18.9 Tue Mar 20
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 19, 6:23 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 19, 6:23 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 623 PM CDT Mon Mar 19 2018 .SHORT TERM...(This evening through Tuesday) Issued at 327 PM CDT Mon Mar 19 2018 Light precipitation in south central SD will slowly spread eastward this afternoon and evening, as a minor trough digs eastward across the northern Plains. Patchy drizzle this afternoon will changing over to light rainfall this evening, however as temperatures fall into the lower to mid 30s, rain will change over to light snow. This change over will occur quickest in south central SD into the highway 14 corridor, including the Buffalo Ridge area. The entire forecast area will switch to primarily snowfall by late this evening or the early morning hours. Light snow will continue to slowly track east across the region into Tuesday, exiting areas west of I-29 by midday, and northwest Iowa and southwest Minnesota by late afternoon. Without a great deal of lift or forcing seen with this system, precipitation will remain on the light side, however the relatively long duration of this event will lead to a widespread 1 to 3 inches of accumulations. With temperatures falling into upper 20s to lower 30s, snow ratios will not be particularly high. The highest amounts are expected in the higher terrain of the Buffalo Ridge, where around 3 or locally 4 inches will be possible. Fortunately, forecast soundings do not support freezing rain or sleet, so icing concerns are minimal. Northerly winds will also be light for the duration for this event. .LONG TERM...(Tuesday night through Monday) Issued at 327 PM CDT Mon Mar 19 2018 A weak trailing shortwave follows closely behind, diving across east central SD and southwest MN Tuesday night. This wave weakens as it arrives, with the lower level moisture holding on. Not seeing much of any saturation in the dendritic growth zone, so expect precipitation to be drizzle or freezing drizzle for areas mainly north of I-90. This activity will be light and very spotty, so do not expect any icing concerns. Stratus begins clearing from southwest to northeast Wednesday and Wednesday evening as upper level ridging builds across the Plains. Temperatures will once again be on warming trend Wednesday and Thursday, reaching the mid 40s to mid 50s Thursday. The active weather pattern makes a return late this week. An initial wave lifts across the area late Thursday night into Friday, bringing primarily a cold rain to region. Temperatures are a little more questionable in southwest MN and east central SD, where there will be a greater potential for seeing snowfall, but this will be dependent on the timing of the precipitation, and whether it will hold off in this area until later Friday. Main wave digs across the Four Corners region Friday night, tracking through the central Plains on Saturday. Models are coming into somewhat better agreement in this feature, with the ECMWF trending more similar to the GFS with a colder pattern. With clouds and precipitation spreading across the area, went ahead and lowered highs on Saturday into the upper 30s to upper 40s, with temperatures likely to struggle to warm through the day. Still a lot of uncertainty with this system, with temperatures likely to be near freezing. Any slight change in track and temperature profiles will result in a primarily rain event or snow event. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 616 PM CDT Mon Mar 19 2018 Ceilings and visibilities will fall into the IFR range from west to east overnight as a slow moving band of snow moves through. Conditions have deteriorated at KHON as of 00Z, and expect condition to deteriorate in the I-29 corridor from 03-06Z from north to south. Improving condition are expected around 12Z at KHON, and towards 18Z for both KSUX and KFSD. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM... LONG TERM... AVIATION...BT
Hazardous weather outlook, Mar 19, 4:24 AM CDT, 16 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 424 AM CDT Mon Mar 19 2018 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-200930- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood- Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 424 AM CDT Mon Mar 19 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight An area of light rain mixed with snow will develop west of the James River through the day. Any rain will change to snow as this precipitation moves east across the region tonight. Light snow accumulations of 1 to 3 inches will be possible tonight into Tuesday morning, with the highest amounts expected in higher elevations of southwest Minnesota. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A chance of rain and snow will impact the region Friday into the upcoming weekend. While some areas could see accumulating snow, there is too much uncertainty in the track of this system, as well as in associated temperatures, to determine snowfall amounts at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
River Flood Warnings in Iowa, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.